Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 29, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 8, 2015, 5:03 PM EDT for Hillsdale County, Michigan. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2015, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 8, 2015, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hillsdale County, MI
The radar
The Detroit radar (KDTX), 117 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 5:05 PM EDT | TSTM WND GST 65 | 3 E Hillsdale, MI | |
| Jun 8, 5:08 PM EDT | TSTM WND DMG | 3 S North Adams, MI | THREE 13 INCH DIAMETER LIMBS DOWNED IN ADAMS TOWNSHIP (ESTIMATED DIAMETER). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834
WUUS53 KIWX 082103
SVRIWX
MIC059-082145-
/O.NEW.KIWX.SV.W.0029.150608T2103Z-150608T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 PM EDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 545 PM EDT
* AT 501 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILLSDALE...
AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTH ADAMS...OSSEO...JEROME AND PITTSFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
NORTHERN INDIANA.
&&
LAT...LON 4203 8436 4181 8436 4187 8469 4204 8465
TIME...MOT...LOC 2103Z 280DEG 29KT 4195 8455
HAIL...1.00IN
WIND...60MPH
$$
JLA1 follow-up statement
542
WWUS53 KIWX 082118
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
518 PM EDT MON JUN 8 2015
MIC059-082145-
/O.CON.KIWX.SV.W.0029.000000T0000Z-150608T2145Z/
HILLSDALE MI-
518 PM EDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HILLSDALE COUNTY UNTIL 545 PM EDT...
AT 514 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF HUDSON...AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN HILLSDALE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
NORTHERN INDIANA.
&&
LAT...LON 4185 8454 4202 8451 4203 8436 4181 8436
TIME...MOT...LOC 2117Z 280DEG 29KT 4191 8441
HAIL...1.00IN
WIND...60MPH
$$
JLAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:23 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 8, 2:23 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 223 PM EDT MON JUN 8 2015 .SYNOPSIS... ISSUED AT 405 AM EDT SUN JUN 7 2015 RAIN WILL GRADUALLY TAPER OFF BY LATER THIS MORNING. HOWEVER...THERE IS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. COVERAGE AND RAINFALL AMOUNTS WILL NOT BE AS HIGH AS YESTERDAY. SEVERE WEATHER THREAT IS ALSO MUCH LOWER...THOUGH SOME GUSTY WINDS AND SMALL HAIL CANT BE RULED OUT IN STRONGER STORMS. DRY CONDITIONS WILL RETURN BY EARLY TUESDAY MORNING. HIGHS TODAY AND TOMORROW WILL BE IN THE UPPER 70S TO LOWER 80S WITH LOWS TONIGHT IN THE UPPER 50S TO AROUND 60. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 220 PM EDT MON JUN 8 2015 WATER VAPOR IMAGERY DEPICTING UPPER TROF AXIS MOVING INTO THE GREAT LAKES REGION THIS AFTERNOON. CLEARING SKIES AHEAD OF THIS FEATURE HAS ALLOWED FOR AIRMASS DESTABILIZATION WITH CAPES 2500-3000J/KG OVER NORTHERN ILLINOIS AND EASTERN IOWA. SCT SH/TSRA WILL DEVELOP IN THIS UNSTABLE AIR AND MOVE INTO THE AREA LATE THIS AFTERNOON/EARLY EVENING...BUT IN A WEAKLY SHEARED ENVIRONMENT LACKING IN LARGE SCALE FORCING EXPECT CONVECTION TO STRUGGLE IN BOTH STRENGTH AND AREAL COVERAGE...WITH BRIEF GUSTY WINDS AND SMALL HAIL POSSIBLE FROM PULSE-TYPE STORMS. TROF AXIS SHIFTS EAST OF THE AREA LATER THIS EVENING AND COMBINED WITH LOSS OF DIURNAL HEATING WILL BRING A QUICK END TO PRECIP FROM WEST TO EAST TONIGHT. DRY WEATHER FOR THE REMAINDER OF THE SHORT TERM PERIOD AS WEAK SURFACE RIDGING BUILDS INTO THE REGION ON TUESDAY. SEASONABLE TEMPS AND LESS HUMID AS WELL WITH U50S FOR LOWS TONIGHT AND U70S TO AROUND 80 FOR HIGHS TUESDAY. && .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 220 PM EDT MON JUN 8 2015 TUE NIGHT WILL CONT DRY UNTIL A 5H SHORTWAVE TROF PUSHES ACROSS THE NRN GTLKS REGION. AN ATTENDANT SFC FRONTAL BOUNDARY WILL DROP ACROSS THE GTLKS AND LAY OUT ACROSS THE ERN GTLKS SWWD THROUGH NRN IN INTO CENTRAL IL. WITH DEEP MOIST IN PLACE...EXPECT SHRA/TSRA TO RETURN BY WED AFTN AND INSTABILITY PARAMETERS SUGGESTING THE POTENTIAL FOR MARGINAL SEVERE. WITH THE AFOREMENTIONED FRONTAL BOUNDARY MEANDERING N-S THROUGH FRI...EXPECT AN UNSETTLED WEATHER PATTERN WITH DAILY CHANCES FOR MAINLY AFTN TSRA. UPPER RIDGING TEMPORARILY SHIFTS EAST ACROSS THE GTLKS SAT BRINGING A BRIEF RESPITE FROM PRECIPITATION. ADDITIONAL SHORTWAVE ENERGY WILL MOVE ACROSS SOUTHERN CANADA SUPPRESSING THE UPPER RIDGING BY SUN. THIS WILL BRING A SFC FRONT TOWARD THE FCST AREA LATER SUN INTO SUN NIGHT BEFORE BECOMING DIFFUSE ON MON. WILL MAINTAIN CHC POPS SUN INTO MON. TEMPS WILL RUN ABOVE NORMAL UNTIL SAT WHEN THE SFC FRONT PUSHES THROUGH THE AREA. A RETURN TO NORMAL TEMPS FOR THIS TIME OF YEAR IS EXPECTED SUN/MON. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 115 PM EDT MON JUN 8 2015 KIWX RADAR INDICATING LINE OF SHOWERS FROM EARLIER THIS MORNING HAS NOW EXITED THE AREA AND VIS SAT SHOWING CLEARING SKIES RAPIDLY EXPANDING FROM THE NW INTO THE AREA. AIRMASS IS DESTABILIZING TO THE WEST WHICH WILL PROMOTE THE REDEVELOPMENT OF CONVECTION LATER THIS AFTERNOON/EVENING BUT IN A WEAKLY SHEARED ENVIRONMENT LACKING IN LARGE SCALE FORCING LEAVES QUESTIONS AS TO EXTEND OF COVERAGE...WILL KEEP MENTION LIMITED TO VICINITY FOR NOW AND CONTINUE TO MONITOR. UPPER TROUGH AXIS THEN SHIFTS EAST OF THE AREA AND WILL LEAD TO VFR CONDITIONS FOR THE REMAINDER OF THE TAF CYCLE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...JAL LONG TERM...FRAZIER AVIATION...JAL VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 8, 11:21 AM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1121 AM EDT MON JUN 8 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091530- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1121 AM EDT MON JUN 8 2015 /1021 AM CDT MON JUN 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WHILE SEVERE STORMS ARE NOT ANTICIPATED...A FEW STORMS COULD CONTAIN SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON INTO FRIDAY. A FEW STORMS COULD APPROACH SEVERE LIMITS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-091530- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1121 AM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WHILE SEVERE STORMS ARE NOT ANTICIPATED...A FEW STORMS COULD CONTAIN SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON INTO FRIDAY. A FEW STORMS COULD APPROACH SEVERE LIMITS WEDNESDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 8, 4:39 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EDT MON JUN 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL NEW BUFFALO 41.79N 86.75W
06/08/2015 E0.25 INCH BERRIEN MI PUBLIC
GUSTY WINDY WITH HEAVY RAIN. LARGEST HAIL
WAS 0.25 INCHES.
&&
MCDLocal storm report, Jun 8, 4:42 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 PM EDT MON JUN 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 E WHITE PIGEON 41.80N 85.62W
06/08/2015 E0.25 INCH ST. JOSEPH MI PUBLIC
&&
MCDLocal storm report, Jun 8, 4:45 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EDT MON JUN 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL COLDWATER 41.94N 85.00W
06/08/2015 E0.50 INCH BRANCH MI TRAINED SPOTTER
0.25 TO 0.5 INCH HAIL.
&&
MCDSpecial weather statement, Jun 8, 4:45 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EDT MON JUN 8 2015
MIZ078>080-082130-
BRANCH MI-CASS MI-ST. JOSEPH MI-
445 PM EDT MON JUN 8 2015
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN CASS...ST. JOSEPH...
NORTHWESTERN BRANCH AND EXTREME NORTHWESTERN HILLSDALE COUNTIES...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
UNION CITY TO CONSTANTINE TO EDWARDSBURG...MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
STURGIS...
CENTREVILLE...
CONSTANTINE...
COLON AND UNION CITY...
WHITE PIGEON...
BRONSON...
THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 15 AND
21.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4178 8525 4177 8560 4178 8622 4179 8622
4189 8580 4208 8548 4207 8482
TIME...MOT...LOC 2045Z 279DEG 25KT 4214 8523 4188 8567
4179 8603
JLALocal storm report, Jun 8, 4:59 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 PM EDT MON JUN 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 2 NE THREE RIVERS 41.96N 85.60W
06/08/2015 M0.25 INCH ST. JOSEPH MI TRAINED SPOTTER
PEA SIZED HAIL WITH HEAVY RAIN.
&&
MCDLocal storm report, Jun 8, 5:00 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
500 PM EDT MON JUN 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 N EDWARDSBURG 41.83N 86.08W
06/08/2015 E0.50 INCH CASS MI PUBLIC
0.25 TO 0.50 INCH HAIL AND HEAVY RAIN.
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:33 PM EDT | Special Weather Statement | IWX | Van Buren | 27 min |
| Jun 7, 10:43 PM EDT | Special Weather Statement | IWX | Van Buren | 32 min |
| Jun 8, 4:10 PM EDT | Special Weather Statement | IWX | Branch | 50 min |
| Jun 8, 4:30 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 45 min |
| Jun 8, 4:45 PM EDT | Special Weather Statement | IWX | Branch, Saint Joseph | 45 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.